Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 8, 2016, 5:43 PM CDT for Cameron Parish, Louisiana. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 8, 2016, 7:15 PM CDT
- In force
- 92 min
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570
WWUS84 KLCH 082243
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 PM CDT MON AUG 8 2016
LAZ074-090015-
EAST CAMERON LA-
543 PM CDT MON AUG 8 2016
...SPECIAL WEATHER STATEMENT...
AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND CHENIER...MOVING SOUTH AT 10 MPH.
WINDS IN 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKEFELLER WILDLIFE RANGE...GRAND CHENIER...CREOLE AND RUTHERFORD
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2973 9303 2977 9319 2978 9327 2994 9311
2982 9274 2960 9269
TIME...MOT...LOC 2242Z 353DEG 7KT 2973 9294
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:26 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 3:26 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 326 PM CDT MON AUG 8 2016 .SYNOPSIS... Water vapor imagery shows a weakening mid/upper level ridge over Texas, with an upper level trough and deeper tropical moisture from the Gulf South into the northeast Gulf of Mexico. Latest GPS-MET data at 08/19Z shows moisture values still decent with PWAT values around 2 inches, down from the 08/12Z KLCH sounding value of 2.3 inches. Despite convective temperatures being exceeded, radar relatively quiet than earlier thinking, as deeper northerly flow has brought in slightly more drier and stable air, and has kept sea breeze from moving inland. Still could see some scattered thunderstorms until about sunset, with the chance at 30 percent. && .DISCUSSION... Upper level ridging to the west is still expected to weaken as the week goes on. Meanwhile, the subtropical ridge east of Florida, will strengthen and build to the west. This will push the remnant upper level trough and deeper tropical moisture over the Gulf South to the west and around the Lower Mississippi Valley area by mid to late week. As this occur, rain chances are expected to remain at or above climo, especially over eastern sections of the forecast area. During the late Wednesday through Friday time frame, some of the deeper tropical moisture makes its way into the eastern zones and Acadiana, with PWAT values nearing 2.5 inches, which is twice the standard deviation. Therefore, convection will likely get an earlier start on those days, and last longer into the evening. Not a lot of surface focus except for daytime heating and mesoscale boundaries, and upper level divergence not overly strong. However, with such high moisture content, some of the convection could produce locally heavy rainfall. Over the weekend into early next week, subtropical ridge continues to build into the forecast area from the east. Deeper tropical moisture lifts out, leaving behind pretty typical summertime weather. Rua && .MARINE... Weak pressure pattern to bring light winds and low seas through tomorrow. Surface ridge will begin to build into the coastal waters from mid week on. This will provide a more prevailing onshore flow at light to occasionally moderate levels. An upper level trough will move closer to the coastal waters from the east. This will help increase shower and thunderstorm activity during the week. Winds and seas will be higher near the storms. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 76 96 76 94 / 20 30 20 50 LCH 78 94 78 93 / 20 40 20 50 LFT 77 93 77 91 / 20 50 30 60 BPT 77 96 78 95 / 20 30 20 40 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...07
Hazardous weather outlook, Aug 8, 5:01 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 501 AM CDT MON AUG 8 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 501 AM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT APPARENT TEMPERATURES WILL RANGE FROM 103 TO 108. WHILE THE VAST MAJORITY OF THE AREA WILL REMAIN 103 TO 107 A FEW LOCATIONS IN SOUTHEAST TEXAS MAY REACH 108. PRECAUTIONS SHOULD BE TAKEN AND OUTDOOR ACTIVITIES SHOULD BE LIMITED DURING THE LATE MORNING AND AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED BY AFTERNOON. FREQUENT LIGHTNING IS EXPECTED TO BE THE MAIN THREAT, HOWEVER GUSTY WINDS AND HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUMMER TIME TEMPERATURES WILL CONTINUE WITH APPARENT TEMPERATURES CONTINUING TO RANGE FROM 100 TO 107 IN THE AFTERNOONS. SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-091130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 501 AM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS TODAY AND TONIGHT. LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS. LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR STORMS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 8, 5:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 PM CDT MON AUG 8 2016
LAZ074-090015-
EAST CAMERON LA-
543 PM CDT MON AUG 8 2016
...SPECIAL WEATHER STATEMENT...
AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND CHENIER...MOVING SOUTH AT 10 MPH.
WINDS IN 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKEFELLER WILDLIFE RANGE...GRAND CHENIER...CREOLE AND RUTHERFORD
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2973 9303 2977 9319 2978 9327 2994 9311
2982 9274 2960 9269
TIME...MOT...LOC 2242Z 353DEG 7KT 2973 9294
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:28 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 47 min |
| Aug 7, 10:46 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 59 min |
| Aug 7, 10:58 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 40 min |
| Aug 7, 11:27 PM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline | 63 min |
| Aug 8, 5:45 PM CDT | Special Marine Warning | LCH | 45 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.